Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Midland/Odessa, TX

July 5, 2017Reagan County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 5, 2017, 3:39 PM CDT for Reagan County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 3:39 PM CDT (20:39 UTC)
Expired
Jul 5, 2017, 4:30 PM CDT
In force
51 min
Issued by
NWS Midland/Odessa, TX

County Reagan County, TX

The radar

The San Angelo radar (KSJT), 90 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2017-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2017-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS84 KMAF 052039
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
339 PM CDT WED JUL 5 2017
 
TXZ070-052130-
Reagan TX-
339 PM CDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAGAN COUNTY UNTIL
430 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Stiles, or 16 miles northeast of Big Lake, moving
south at 5 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Lake, Best, Reagan County Airport and Stiles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3152 10128 3152 10149 3140 10162 3110 10166
      3109 10128
TIME...MOT...LOC 2039Z 239DEG 51KT 3142 10135 

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:17 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 5, 2:17 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
217 PM CDT Wed Jul 5 2017

.DISCUSSION...

There is an upper ridge over the Four Corners region with an upper
low over Missouri. This upper pattern has put the CWA under north to
northwest flow aloft. CAPE values and mid-level lapse rates will be
decent today with possible disturbances moving over the area
providing a chance of thunderstorms this afternoon and evening.
Convective parameters don't look as impressive as the past couple of
days so don't expect much in the way of severe weather except maybe
some strong winds. The hi resolution models are indicating the best
chances of convection today along the western, southern, and eastern
borders of the CWA. Temperatures today are expected to be a little
cooler than yesterday with highs mostly in the mid 90s across the
Permian Basin.

The upper ridge builds more east on Thursday resulting in northeast
flow aloft over the CWA. Models are indicating possible
precipitation along the Lower Trans Pecos to the Davis Mountains and
Big Bend area Thursday afternoon. Temperatures tomorrow will be
similar to today. Similar conditions will be in place for Friday
through the weekend with chances of precipitation decreasing
Saturday and Sunday. The upper ridge becomes more centered over the
central U.S. next week with mostly dry conditions prevailing.
Temperatures in the extended will be near or slightly above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     71  95  71  95 /  20  10  10  10
Carlsbad                       70  97  70  97 /  20  10   0   0
Dryden                         74  95  73  96 /  20  20  20  20
Fort Stockton                  70  95  71  94 /  20  20  10  10
Guadalupe Pass                 68  88  68  88 /  20  10   0   0
Hobbs                          67  94  68  94 /  20  10   0   0
Marfa                          63  88  62  87 /  20  20  10  20
Midland Intl Airport           71  95  72  95 /  20  10  10  10
Odessa                         71  95  72  95 /  20  10  10  10
Wink                           70  97  71  97 /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

05/80
Hazardous weather outlook, Jul 5, 1:19 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
119 PM CDT Wed Jul 5 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
119 PM CDT Wed Jul 5 2017 /1219 PM MDT Wed Jul 5 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered thunderstorms are expected this afternoon and early evening
mainly over the mountains of southwest Texas and southeast New Mexico
as well as over the eastern Permian Basin. Isolated thunderstorms are
possible across the rest of the area. Though no severe thunderstorms
are expected, some storms will be capable of producing brief heavy
rain and wind gusts of 35 to 45 mph. The stronger storms are expected
generally east of and southeast of Midland, though gusty east to
southeast winds along with brief blowing dust are expected to push
through the central Permian Basin by late afternoon.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

05

In the hours before

Special weather statement, Jul 5, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
339 PM CDT WED JUL 5 2017

TXZ070-052130-
Reagan TX-
339 PM CDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAGAN COUNTY UNTIL
430 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Stiles, or 16 miles northeast of Big Lake, moving
south at 5 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Lake, Best, Reagan County Airport and Stiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3152 10128 3152 10149 3140 10162 3110 10166
      3109 10128
TIME...MOT...LOC 2039Z 239DEG 51KT 3142 10135

12

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:22 PM CDTAreal Flood AdvisoryMAFUpton53 min
Jul 4, 7:23 PM CDTSpecial Weather StatementMAFUpton22 min
Jul 4, 7:31 PM CDTSpecial Weather StatementMAFCrane44 min
Jul 4, 7:43 PM CDTSpecial Weather StatementMAFEctor32 min
Jul 4, 7:50 PM CDTSpecial Weather StatementMAFUpton25 min
Jul 4, 7:57 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton33 min
Jul 4, 8:17 PM CDTAreal Flood AdvisoryMAFUpton58 min
Jul 4, 8:46 PM CDTSpecial Weather StatementMAFUpton29 min
Jul 4, 9:38 PM CDTSpecial Weather StatementMAFDawson, Gaines37 min
Jul 4, 9:47 PM CDTSpecial Weather StatementMAFLoving58 min
Jul 4, 9:50 PM CDTAreal Flood AdvisoryMAFLoving, Reeves, Ward, Winkler3 hr
Jul 4, 9:50 PM CDTSpecial Weather StatementMAFLoving40 min
Jul 4, 10:08 PM CDTSpecial Weather StatementMAFAndrews, Borden, Martin37 min
Jul 4, 10:20 PM CDTSevere Thunderstorm WarningMAFAndrews, Borden, Dawson, Ector, Gaines, Howard and 2 more25 min
Jul 4, 10:53 PM CDTSpecial Weather StatementMAFBorden, Howard, Martin, Scurry22 min
Jul 4, 10:58 PM CDTAreal Flood AdvisoryMAFDawson, Gaines3 hr
Jul 4, 11:06 PM CDTSpecial Weather StatementMAFReeves39 min
Jul 4, 11:20 PM CDTSpecial Weather StatementMAFEctor, Howard, Martin, Scurry, Winkler25 min
Jul 4, 11:28 PM CDTSevere Thunderstorm WarningMAFAndrews, Crane, Ector, Loving, Ward, Winkler62 min
Jul 4, 11:39 PM CDTSpecial Weather StatementMAFHoward, Midland21 min
Jul 4, 11:47 PM CDTAreal Flood AdvisoryMAFAndrews, Ector, Ward, Winkler3 hr
Jul 5, 12:03 AM CDTSpecial Weather StatementMAFGlasscock, Midland, Mitchell27 min
Jul 5, 12:16 AM CDTSpecial Weather StatementMAFPecos44 min
Jul 5, 12:31 AM CDTAreal Flood AdvisoryMAFEctor, Midland3 hr
Jul 5, 12:31 AM CDTSpecial Weather StatementMAFCrane, Pecos, Reagan, Upton59 min
Jul 5, 1:30 AM CDTSpecial Weather StatementMAFCrane, Glasscock, Pecos, Reagan, Upton60 min
Jul 5, 3:30 PM CDTAreal Flood AdvisoryMAFReagan3 hr
Jul 5, 4:07 PM CDTAreal Flood AdvisoryMAFGlasscock, Midland, Reagan, Upton3 hr
Jul 5, 5:31 PM CDTSpecial Weather StatementMAFPecos44 min
Jul 5, 6:19 PM CDTSpecial Weather StatementMAFTerrell26 min
Jul 5, 6:22 PM CDTAreal Flood AdvisoryMAFPecos, Terrell113 min
Jul 4, 7:37 PM CDTSpecial Weather StatementMAFLea23 min
Jul 4, 8:24 PM CDTAreal Flood AdvisoryMAFEddy, Lea2 hr

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.